Alert archive / South Dakota / High Wind Warnings in 2007
High Wind Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind warning at Jun 17, 2007, 1:45 AM CDT for 5 counties in South Dakota. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 1:45 AM CDT (06:45 UTC)
- Expired
- Jun 17, 2007, 4:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Potter County, SD, Walworth County, SD
The radar
The Bismarck radar (KBIS), 152 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 170645 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 145 AM CDT SUN JUN 17 2007 .VERY STRONG WINDS EXPECTED ACROSS NORTH CENTRAL SOUTH DAKOTA OVER THE NEXT FEW HOURS. SDZ003-004-009-015-016-170900- /O.NEW.KABR.HW.W.0003.070617T0645Z-070617T0900Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 145 AM CDT SUN JUN 17 2007 /1245 AM MDT SUN JUN 17 2007/ ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ EARLY THIS MORNING. STRONG WINDS OF 35 TO 45 MPH WITH SOME GUSTS TO 65 MPH OR HIGHER ARE EXPECTED OVER THE NEXT FEW HOURS ACROSS NORTH CENTRAL SOUTH DAKOTA. AS AN AREA OF SHOWERS AND THUNDERSTORMS MOVE THROUGH THE AREA STRONGER WINDS ALOFT...ARE ABLE TO REACH THE SURFACE ALLOWING FOR VERY STRONG WINDS OVER THE NEXT FEW HOURS. THE WINDS ARE EXPECTED TO DIMINISH TO 15 TO 25 MPH WITH SOME HIGH GUSTS BY SUNRISE. HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING AND SLOW DOWN. SECURE ANY LOOSE ITEMS OUTDOORS OR BRING THEM INDOORS. $$ ALBRECHT
1 follow-up statement
000 WWUS73 KABR 170906 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 406 AM CDT SUN JUN 17 2007 .A TIGHTENED SURFACE PRESSURE GRADIENT WILL DEVELOP ACROSS THE AREA TODAY...AS A STRONG AREA OF LOW PRESSURE TRACKS NORTHEASTWARD OUT OF CENTRAL WYOMING. THIS COMBINED WITH STRONG LOWER LEVEL WINDS MIXING DOWN TO THE SURFACE WILL CREATE VERY WINDY CONDITIONS ACROSS MUCH OF THE AREA TODAY INTO THE EARLY EVENING. SDZ003-004-009-015-016-171015- /O.EXP.KABR.HW.W.0003.000000T0000Z-070617T0900Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 406 AM CDT SUN JUN 17 2007 /306 AM MDT SUN JUN 17 2007/ ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE HIGH WINDS ASSOCIATED WITH AN AREA OF DISSIPATING THUNDERSTORMS HAVE DIMINISHED ACROSS NORTH CENTRAL SOUTH DAKOTA. THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. SOUTH WINDS OF 20 TO 30 MPH WITH SOME GUSTS CAN STILL BE EXPECTED THROUGH THE MORNING HOURS. $$ SDZ033-035-045-048-172100- /O.NEW.KABR.WI.Y.0017.070617T1500Z-070617T2300Z/ STANLEY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO 406 AM CDT SUN JUN 17 2007 /306 AM MDT SUN JUN 17 2007/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON. STRONG SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS PORTIONS OF CENTRAL SOUTH DAKOTA...NORTHEAST SOUTH DAKOTA...AND WEST CENTRAL MINNESOTA BY LATE MORNING. THESE STRONG WINDS ARE EXPECTED TO PERSIST INTO THE EVENING HOURS BEFORE DECREASING BY LATE EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-172100- /O.NEW.KABR.WI.Y.0017.070617T1500Z-070618T0200Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 406 AM CDT SUN JUN 17 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. STRONG SOUTH TO SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH...ARE EXPECTED ACROSS CENTRAL SOUTH DAKOTA BY LATE MORNING. THESE STRONG WINDS ARE EXPECTED TO PERSIST THROUGH THE AFTERNOON HOURS...BEFORE DIMINISHING IN THE EARLY EVENING HOURS. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ ALBRECHT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Jun 16, 8:41 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 16, 8:41 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 841 PM CDT SAT JUN 16 2007 .UPDATE... WARMFRONT LOOKS LIKE ITS SURGING A BIT NORTHWARD...AND DWPTS ARE INCREASING THIS EVENING ACROSS THE CWA. KHON/KMHE ARE NOW IN THE LOWER 70S FOR DWPTS...WITH KABR RISING INTO THE MID 60S FOR DWPTS. ISOLD/SCT CONVECTION HAS CLEARED THE CWA THIS EVENING..SO HAVE CLEANED UP THE NEAR TERM WX GRIDS. WIDESPREAD CONVECTION NOW OCCURRING ACROSS ERN MT/WRN SD...AND EXPECT THIS ACTIVITY TO PUSH EASTWARD INTO CWA...ESPECIALLY WITH 00Z RUC SHOWING 85H JET OF 35 TO 50 KTS SETTING UP ACROSS WRN CWA. ALSO TWEAKED SKY GRIDS TO ACCOUNT FOR CLEARING BEHIND WEAK EXITING WAVE. STILL RAMPED UP CLOUDS AHEAD OF EXPECTED CONVECTION LATER ON TONIGHT. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT ACTIVE WEATHER PATTERN SETTING UP THROUGH THE SHORT TERM WITH TWO DISTINCT CHANCES FOR CONVECTION OCCURRING THIS EVENING...THEN AGAIN SUNDAY EVENING THROUGH THE OVERNIGHT. CURRENTLY...STILL HAVE WEAK IMPULSE ALOFT COMBINING WITH STRONG WAA AND FORCING TO CREATE SCT SHOWERS AND THUNDERSTORMS ACROSS THE AREA. HEAVY RAIN HAS ENDED OVER CENTRAL SD AND URBAN/SMALL STREAM FLOOD ADVISORY WAS ALLOWED TO EXPIRE AT 230 PM CDT. RADAR RAINFALL ESTIMATES RANGE ANYWHERE FROM 1 TO 4 INCHES ACROSS THE AREA. FOR TONIGHT LOW LEVEL JET SETS UP ACROSS THE AREA AND MID LEVEL INSTABILITY REMAINS SO HAVE CONTINUED THE CHANCE POPS ACROSS MUCH OF THE AREA. BIGGER SEVERE EVENT TONIGHT IS EXPECTED TO UNFOLD OVER MT/WESTERN SD LATER THIS EVENING WITH STORMS THEN MOVING NORTHEAST INTO PORTIONS OF CENTRAL SD AND INTO ND. DISCUSSION AROSE ABOUT ISSUING A FLOOD WATCH FOR PORTIONS OF THE AREA THAT RECEIVED HEAVY RAIN EARLIER TODAY. DECIDED AGAINST IT AT THIS TIME SINCE MOST MODELS ARE HITTING AN AREA JUST TO THE WEST OF AREAS THAT RECEIVED THE HEAVY RAIN TODAY. MODELS SUGGESTING THAT AS THE WARM FRONT CONTINUES TO ADVANCE NORTH OVERNIGHT MOST PRECIP WILL OCCUR TO THE NORTH OF THE FRONT INTO ND AND PORTIONS OF CENTRAL/NORTH CENTRAL SD. THIS WILL NEED TO BE MONITORED BY THE EVENING SHIFT ONCE NEWER MODEL DATA BECOMES AVAILABLE. ON SUNDAY MOST OF THE AREA BECOMES CAPPED AS 700 MB TEMPS SOAR TO AROUND 12-15 C. VERY UNSTABLE AIR SETS UP THOUGH OVER MUCH OF THE AREA WITH CAPES REACHING 2000-4000 J/KG BY AFTERNOON. CONVECTION WILL MORE THAN LIKELY HOLD OFF UNTIL THE MAIN COLD FRONT MOVES INTO CENTRAL SD BY AFTERNOON. STRONG FORCING ALONG THE FRONT AND SLIGHT COOLING ALOFT WITH THE APPROACH OF THE UPPER LEVEL SHORTWAVE SHOULD BE JUST ENOUGH TO ERODE THE CAP ACROSS NORTH CENTRAL SD BY AFTERNOON. AS THE FRONT ADVANCES EAST IN THE EVENING EXPECTING THUNDERSTORMS TO MOVE ACROSS THE CWA...EVEN IN A POST FRONTAL ENVIRONMENT. SVR PARAMETERS ARE RATHER IMPRESSIVE AND SPC DAY 2 OUTLOOK SUGGESTS THE POSSIBILITY OF UPGRADING TO A MODERATE RISK IN FUTURE OUTLOOKS. .LONG TERM...MONDAY THROUGH SATURDAY A TOUGH FORECAST AGAIN EXISTS THOUGH THE EXTENDED PERIOD. THOUGH THE 00Z/06Z/12Z GFS/ECMWF/CANADIAN/NOGAPS MODEL RUNS HAVE COME INTO MUCH BETTER AGREEMENT REGARDING THE GENERAL PATTERN THAN THEY HAVE HAD THE PAST FEW DAYS...THE FINE DETAILS ARE NOW THE CHALLENGES. ALL MODELS AGREE WITH THE UPPER LOW MOVING AWAY FROM THE REGION THROUGH SOUTH CENTRAL CANADA MONDAY MORNING AND AFTERNOON...TAKING THE ASSOCIATED SURFACE LOW AND COLD FRONTAL BOUNDARY WITH IT TO THE NORTHEAST. THIS SHOULD CLEAR AND DRY THE CWA OUT FAIRLY RAPIDLY MONDAY BEHIND THIS SYSTEM...WITH POSSIBLY A CHANCE OF JUST SOME BRIEF WRAPAROUND CLOUDS IN THE NORTH MONDAY MORNING/EARLY AFTERNOON. FOLLOWING THE DEPARTURE OF THIS TROUGH...ALL MODELS CATCH ON TO A MUCH MORE ZONAL PATTERN FOR A SHORT TIME MONDAY AFTERNOON THROUGH TUESDAY BEFORE A RIDGE BEGINS TO DEVELOP TUESDAY EVENING IN THE WESTERN UNITED STATES. IN THIS ZONAL FLOW...THE GFS/GFS ENSEMBLES...WITH SOME SUPPORT TO A LESSER EXTENT FROM THE 00Z ECMWF/12Z NAM/UKMET/CANADIAN RUNS...BRING A RATHER FAST MOVING SHORTWAVE THROUGH THE ZONAL PATTERN MONDAY NIGHT AND TUESDAY. AS THE GFS IS PRETTY CONSISTENT WITH THIS FEATURE...LEFT SLIGHT POPS IN FOR THIS TIME PERIOD BUT MOVED THE TIMING A BIT EARLIER AS THE 12Z RUN IS FASTER...WHICH MAKES SENSE CONSIDERING THE PROGRESSIVE 500MB FLOW AND SPEED OF THE SYSTEM. AS MENTIONED...MODELS ARE NOW IN AGREEMENT ON A RIDGE DEVELOPING OVER THE WESTERN UNITED STATES/ROCKY MOUNTAINS TUESDAY EVENING THROUGH THURSDAY...BEFORE THE RIDGE MOVES EASTWARD INTO THE PLAINS THURSDAY NIGHT INTO FRIDAY AS A TROUGH BEGINS TO DIG INTO THE PACIFIC NORTHWEST. THIS KEEPS THE CWA IN MOSTLY NORTHWEST FLOW ALOFT WEDNESDAY THROUGH FRIDAY WITH GENERAL HIGH PRESSURE OVER THE PLAINS. HOWEVER...ALL MODELS INDICATE SHORTWAVES MOVING THROUGH THIS FLOW...BUT TIMING AND LOCATIONS ARE HIGHLY VARIABLE BETWEEN MODELS AND THUS IT IS QUITE DIFFICULT AT THIS POINT TO HIGHLIGHT ANY SPECIFIC TIME PERIODS OF INCREASED POPS. RATHER THAN EXTEND A SLIGHT CHANCE ACROSS MORE TIME PERIODS...PRETTY MUCH LEFT POPS AS IS FOR NOW...PRIMARILY ON THURSDAY NIGHT...THROUGH THIS TIME PERIOD UNTIL FEATURES BECOME MORE CLEAR. THAT SAID...THURSDAY NIGHT DOES IN FACT LOOK LIKE THE MOST LIKELY TIME PERIOD FOR CONVECTION AT THIS POINT AS THE GFS/GFS ENSEMBLES...AND TO SOME EXTENT THE ECMWF...AGREE ON A SHORTWAVE DURING THIS TIME PERIOD. TEMPERATURES WERE MORE OR LESS LEFT AS INHERITED AS NOTHING WOULD SUGGEST ANYTHING DIFFERENT...AND WESTERLY TO NORTHWESTERLY FLOW ALOFT DURING THE EXTENDED WOULD NOT INDICATE ANY STRONG ADVECTION...BUT INSTEAD RATHER NORMAL TEMPERATURES FOR MID TO LATE JUNE. HEADING INTO NEXT WEEKEND...THE GFS/GFS ENSEMBLES/ECMWF/CANADIAN/NOGAPS ARE CURRENTLY IN SURPRISINGLY GOOD AGREEMENT THIS FAR IN ADVANCE IN BRINGING ANOTHER TROUGH INTO THE NORTHWEST CONUS AND DEVELOPING A SURFACE LOW IN THE NORTHERN HIGH PLAINS WITH THE CWA IN SOUTHERLY FLOW AHEAD OF THIS NEXT SYSTEM. && .AVIATION... VFR CONDS EXPECTED FOR EASTERN ROUTES/TAF SITES THROUGH 12Z. WARMFRONT LIFTING NORTHWARD WILL BRING SCT TSRA TO WRN ROUTES/TAF SITES AFT 06Z. ISOLD MVFR CIGS/VSBYS ARE POSSIBLE WITH THE TSRA DUE TO HEAVY RAIN. GUSTS TO 40KTS ARE ALSO POSSIBLE WITH THE TSRA. THE TSRA WILL REACH KABR AOA 11Z AND KATY AOA 12Z. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...HINTZ SHORT TERM...TT LONG TERM...ECKSTEIN AVIATION...HINTZ
Hazardous weather outlook, Jun 16, 5:23 AM CDT, 20 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 523 AM CDT SAT JUN 16 2007 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-171030- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 523 AM CDT SAT JUN 16 2007 /423 AM MDT SAT JUN 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PUSH ACROSS THE AREA TODAY AS A WARM FRONT SLIDES NORTHEAST THROUGH THE AREA...AHEAD OF A DEVELOPING AREA OF LOW PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE WEATHER ASSOCIATED WITH ANY THUNDERSTORM DEVELOPMENT. THE MAIN SEVERE THREATS AT THIS TIME IS LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR SUNDAY AFTERNOON THROUGH MONDAY. AT THIS TIME THERE IS A SLIGHT RISK FOR SEVERE WEATHER ASSOCIATED WITH THUNDERSTORM DEVELOPMENT LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE MAIN SEVERE THREATS LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT. ALBRECHT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:06 AM CDT | Wind Advisory | ABR | Brown, Buffalo, Clark, Codington, Day, Deuel and 14 more | 12 hr |
| Jun 17, 4:06 PM CDT | Flash Flood Watch | ABR | Brown, Buffalo, Edmunds, Faulk, Hand, Hughes and 6 more | 11 hr |
Nearby
High Wind Warnings in South Dakota, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.